Hail, Allen
- When
- July 13, 12:15 PM EST
- Where
- Allen County, 10 mi NW of Scottsville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.850, -86.317
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 9:15 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 AM EDT SUN JUL 13 2003 ...SHORT TERM UPDATE... LMK FA REMAINS UNDER INFLUENCE OF 500MB TROF OVER NERN CONUS, WITH YET ANOTHER SUBTLE WAVE ROTATING TWDS OH VLY. SFC BASED INSTAB INCR ATTM, WITH MUCAPES ALREADY NEARING 2K J/KG ALONG TN/KY LINE. SFC TROF AXIS POSITIONED ACROSS SRN KY AND LOOKS TO MAKE A SLOW SWD MOTION THRU THE AFT HRS. INDICATIVE OF BETTER MOISTURE, WIDESPREAD MID-LVL CLOUDS EXIST ATTM ACROSS SRN KY. SO AM EXPECTING ISO TSRA TO REDEVELOP THIS AFT ACROSS SRN KY IN VICINITY OF SFC TROF AXIS, WITH CHCS LASTING LONGEST ACROSS SERN ZONES INTO EARLY EVE. SPC DAY 1 RISK IS FURTHER NORTH THAN EARLIER FORECAST, BUT STILL CONSISTENT WITH MAV SVR-TS POP TRENDS, KEEPING ORGANIZED SVR POTL S OF LMK FA TODAY. HWVR, GIVEN FCST CAPE/SHEAR PROFILES AT KBWG, SOME MULTICELL CLUSTERS POSS WHICH MAY PRODUCE SOME ISO HAIL/GUSTY WINDS. FEW-SCT CU LOOK TO DEVELOP ACROSS REMAINDER OF FA, PERHAPS OCNL BKN KLEX AREA. NO MAJOR CHANGES TO ONGOING FCST, EXCEPT TO REMOVE MORNING FOG, WHICH WAS EXTENSIVE ACROSS SERN FA (RUSSELL SPRINGS AWOS M1/4SM 830 AM EDT). XXV .LMK...NONE
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 532 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP IN THE HEAT OF THE AFTERNOON AND EARLY EVENING ACROSS SOUTH CENTRAL KENTUCKY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT ON WEDNESDAY AS THE FRONT MOVES SLOWLY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The Nashville radar (KOHX), 71 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were downed.
Trees were uprooted. Some of the trees were blown on to cars. An outbuilding was overturned. Power lines were downed.
A swing set was blown over and tree branches were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370513, 5370514, 5370515, 5370516, 5370517, 5370518.